Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

August 9, 2017Putnam County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 9, 2017, 2:13 PM EDT for Putnam County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2017, 2:13 PM EDT (18:13 UTC)
Expired
Aug 9, 2017, 2:45 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 98 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1920 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WWUS82 KJAX 091813
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
213 PM EDT WED AUG 9 2017
 
FLZ037-091845-
Putnam FL-
213 PM EDT WED AUG 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM COUNTY UNTIL 245
PM EDT...

At 213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hollister, or 7 miles east of Interlachen, moving east at 15 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor 
wind damage.

Locations impacted include...
Palatka, Interlachen, Hollister and Mannville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2960 8193 2970 8181 2965 8163 2951 8177
TIME...MOT...LOC 1813Z 291DEG 11KT 2961 8178 

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:19 AM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 9, 9:19 AM EDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
919 AM EDT Wed Aug 9 2017

.UPDATE...
A weak frontal boundary was located across southeast Georgia this
morning, and significant low stratus and mid level clouds were
located along/north of I-10. There was also some patchy fog, but
that was lifting quickly this morning. The 12Z sounding showed
high moisture remaining over the region with precipitable water
values near 2.2 inches. Temperatures aloft warmed slightly, and
winds above the surface have veered more westerly compared to
this time yesterday. This should steer storms to the east
northeast around 10 mph this afternoon. Hi-res guidance indicates
that showers and storms should begin developing in the early
afternoon, and then becoming numerous across the region by mid to
late afternoon and continuing into the evening. Locally heavy
rainfall is the main threat and, with saturated conditions,
flooding and ponding on roadways is likely. Dry pockets aloft have
led to high DCAPE values greater than 1000 J/kg, which may lead
to strong to isolated severe downbursts late this afternoon. Cloud
cover this morning should lead to lower high temperatures than
yesterday, with highs in the mid 80s to lower 90s.

&&

.AVIATION...
Low cigs and patchy fog from the overnight hours has lifted, with
some MVFR cigs remaining at KSSI. Mainly VFR conditions are
expected outside of showers and storms this afternoon into the
early evening, with restrictions expected. Light winds this
morning will become easterly around 10 knots this afternoon as the
east coast sea breeze moves inland. Light winds are expected
overnight again.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  88  74  90  74 /  60  30  40  40
SSI  86  77  86  77 /  60  30  40  20
JAX  90  75  89  75 /  70  40  40  20
SGJ  90  75  87  76 /  60  30  20  10
GNV  91  73  91  74 /  70  60  40  30
OCF  93  74  92  74 /  60  40  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Zibura/Corless
Hazardous weather outlook, Aug 9, 5:11 AM EDT, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
511 AM EDT Wed Aug 9 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-100915-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
511 AM EDT Wed Aug 9 2017

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH
LOCALLY HEAVY RAIN AND GUSTY WINDS...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Patchy fog is expected early this morning mainly north of Interstate
10 and west of Interstate 95. Local visibilities below 1 mile
expected through about 8 am.

Scattered to numerous thunderstorms are expected to develop
during the afternoon and early evening mainly...with highest
chances near and west of Highway 301. A few storms may become
strong and produce strong gusty winds in addition to frequent
lightning. Locally heavy rainfall may cause temporary flooding in
low lying areas.

There is a Moderate Risk of rip currents at the northeast
Florida beaches due to easterly swells.

A River Flood warning is in effect for the St. Marys River at
Macclenny where minor flooding will occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered mainly afternoon and evening thunderstorms are expected
each day. A few strong storms will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. However, spotters are
encouraged to report heavy rainfall amounts or flooding to the
National Weather Service.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Local storm report, Aug 9, 8:47 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
847 AM EDT WED AUG 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HEAVY RAIN       2 N PALM COAST          29.60N 81.21W
08/08/2017  M3.50 INCH       FLAGLER            FL   TRAINED SPOTTER

            3.5 INCHES OF DAILY RAINFALL REPORTED.

&&

WCORLESS
Special weather statement, Aug 9, 1:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
145 PM EDT WED AUG 9 2017

FLZ037-091815-
Putnam FL-
145 PM EDT WED AUG 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM COUNTY UNTIL
215 PM EDT...

At 144 PM EDT, Doppler radar was tracking a strong thunderstorm over
Interlachen. This storm was nearly stationary.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Interlachen, Melrose Landing, Hollister and Mannville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2964 8199 2973 8192 2967 8173 2955 8183
TIME...MOT...LOC 1744Z 301DEG 4KT 2966 8189

ENYEDI
Special weather statement, Aug 9, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
213 PM EDT WED AUG 9 2017

FLZ037-091845-
Putnam FL-
213 PM EDT WED AUG 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM COUNTY UNTIL 245
PM EDT...

At 213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hollister, or 7 miles east of Interlachen, moving east at 15 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Palatka, Interlachen, Hollister and Mannville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2960 8193 2970 8181 2965 8163 2951 8177
TIME...MOT...LOC 1813Z 291DEG 11KT 2961 8178

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:09 PM EDTSpecial Weather StatementJAXMarion51 min
Aug 8, 8:12 PM EDTSpecial Weather StatementJAXPutnam48 min
Aug 8, 8:44 PM EDTSpecial Weather StatementJAXPutnam46 min
Aug 8, 8:55 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns16 min
Aug 8, 8:58 PM EDTSpecial Marine WarningJAX92 min
Aug 8, 9:05 PM EDTSpecial Weather StatementJAXFlagler40 min
Aug 8, 9:18 PM EDTAreal Flood AdvisoryJAXFlagler, Putnam, Saint Johns3 hr
Aug 8, 9:39 PM EDTSpecial Weather StatementJAXFlagler51 min
Aug 9, 1:45 PM EDTSpecial Weather StatementJAXPutnam30 min
Aug 9, 1:49 PM EDTAreal Flood AdvisoryJAXPutnam86 min
Aug 9, 2:07 PM EDTAreal Flood AdvisoryJAXMarion83 min
Aug 9, 2:15 PM EDTSpecial Weather StatementJAXLevy30 min
Aug 9, 2:22 PM EDTSpecial Weather StatementJAXClay23 min
Aug 9, 2:36 PM EDTSevere Thunderstorm WarningJAXClay39 min
Aug 9, 2:37 PM EDTSpecial Weather StatementJAXLevy38 min
Aug 9, 2:41 PM EDTSpecial Weather StatementJAXClay34 min
Aug 9, 2:43 PM EDTAreal Flood AdvisoryJAXClay2 hr
Aug 9, 2:45 PM EDTSevere Thunderstorm WarningJAXClay30 min
Aug 9, 2:57 PM EDTSevere Thunderstorm WarningJAXClay, Putnam19 min
Aug 9, 3:00 PM EDTSpecial Weather StatementJAXClay45 min
Aug 9, 3:01 PM EDTSpecial Weather StatementJAXNassau29 min
Aug 9, 3:07 PM EDTSpecial Weather StatementJAXCitrus38 min
Aug 9, 3:13 PM EDTSpecial Weather StatementJAXDuval32 min
Aug 9, 3:23 PM EDTSevere Thunderstorm WarningJAXDuval37 min
Aug 9, 3:25 PM EDTSevere Thunderstorm WarningJAXBradford, Clay22 min
Aug 9, 3:27 PM EDTSpecial Weather StatementJAXSaint Johns48 min
Aug 9, 3:28 PM EDTSpecial Weather StatementJAXAlachua32 min
Aug 9, 3:29 PM EDTAreal Flood AdvisoryJAXClay61 min
Aug 9, 3:35 PM EDTSpecial Weather StatementJAXClay25 min
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Union28 min
Aug 9, 3:41 PM EDTSpecial Weather StatementJAXAlachua49 min
Aug 9, 3:43 PM EDTSpecial Weather StatementJAXMarion32 min
Aug 9, 3:45 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns30 min
Aug 9, 3:46 PM EDTSpecial Weather StatementJAXNassau29 min
Aug 9, 3:49 PM EDTSevere Thunderstorm WarningJAXAlachua41 min
Aug 9, 4:00 PM EDTAreal Flood AdvisoryJAXDuval, Saint Johns60 min
Aug 9, 4:01 PM EDTSpecial Weather StatementJAXBradford29 min
Aug 9, 4:05 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford, Union85 min
Aug 9, 4:09 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Union36 min
Aug 9, 4:12 PM EDTSevere Thunderstorm WarningJAXDuval33 min
Aug 9, 4:20 PM EDTSpecial Weather StatementJAXGilchrist25 min
Aug 9, 4:24 PM EDTAreal Flood AdvisoryJAXDuval66 min
Aug 9, 4:24 PM EDTSpecial Weather StatementJAXNassau36 min
Aug 9, 4:28 PM EDTSpecial Weather StatementJAXBaker32 min
Aug 9, 4:30 PM EDTSpecial Weather StatementJAXMarion30 min
Aug 9, 4:35 PM EDTAreal Flood WarningJAXDuval85 min
Aug 9, 4:45 PM EDTAreal Flood AdvisoryJAXGilchrist60 min
Aug 9, 4:48 PM EDTSpecial Weather StatementJAXGilchrist27 min
Aug 9, 4:55 PM EDTAreal Flood AdvisoryJAXDuval, Nassau65 min
Aug 9, 4:59 PM EDTSpecial Weather StatementJAXDuval31 min
Aug 9, 5:04 PM EDTSpecial Weather StatementJAXSuwannee26 min
Aug 9, 5:14 PM EDTAreal Flood WarningJAXAlachua91 min
Aug 9, 5:15 PM EDTSpecial Weather StatementJAXColumbia45 min
Aug 9, 5:22 PM EDTSpecial Weather StatementJAXBaker38 min
Aug 9, 5:32 PM EDTSpecial Weather StatementJAXSuwannee28 min
Aug 9, 5:37 PM EDTSpecial Weather StatementJAXNassau38 min
Aug 9, 6:09 PM EDTSpecial Weather StatementJAXSuwannee36 min
Aug 9, 6:53 PM EDTSpecial Weather StatementJAXSuwannee37 min
Aug 9, 7:34 PM EDTSpecial Weather StatementJAXHamilton26 min
Aug 8, 8:07 PM EDTAreal Flood WarningJAXWayne113 min
Aug 8, 8:16 PM EDTSpecial Weather StatementJAXPierce44 min
Aug 8, 8:27 PM EDTSpecial Weather StatementJAXBrantley48 min
Aug 8, 9:14 PM EDTSpecial Weather StatementJAXGlynn46 min
Aug 8, 9:15 PM EDTSpecial Weather StatementJAXWayne45 min
Aug 8, 11:33 PM EDTAreal Flood AdvisoryJAXAtkinson, Coffee87 min
Aug 9, 3:31 PM EDTSpecial Weather StatementJAXCamden29 min
Aug 9, 4:51 PM EDTSpecial Weather StatementJAXGlynn24 min
Aug 9, 5:20 PM EDTSpecial Weather StatementJAXGlynn25 min
Aug 9, 5:31 PM EDTSpecial Weather StatementJAXAtkinson29 min
Aug 9, 5:45 PM EDTSpecial Weather StatementJAXCamden, Glynn45 min
Aug 9, 5:46 PM EDTAreal Flood AdvisoryJAXCamden, Glynn89 min
Aug 9, 5:48 PM EDTSpecial Weather StatementJAXCharlton42 min
Aug 9, 5:53 PM EDTAreal Flood AdvisoryJAXAtkinson, Clinch52 min
Aug 9, 6:03 PM EDTSpecial Weather StatementJAXAtkinson27 min
Aug 9, 6:28 PM EDTSpecial Weather StatementJAXClinch32 min
Aug 9, 7:00 PM EDTAreal Flood AdvisoryJAXAtkinson, Clinch, Ware90 min
Aug 9, 7:02 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Charlton, Glynn88 min
Aug 9, 7:02 PM EDTSpecial Weather StatementJAXClinch, Ware43 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.